It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


New to the board but have been reading posts.

I am on a lot of pain medicine for a back injury and other pain. I have collapsed discs at the L4-L5-S1. I am on a 75 mcg Fentanyl pain patch, change every 72 hours. Also on Oxycodone 325 mgs 1 tab X 2 daily, Lyrica 150 mgs, 1 cps X 2 daily, Neurontin 600 mgs 1 tab X 3 daily, Soma 350 mgs 1 tb X 4 daily, and I use 3 Lidoderm patches across my lower back per day; 90 of them per month. Some of the meds I don't take the way prescribed and I want so badly to take everything right.

I don't abuse the Fentanyl, I found out just how gut-wrenching the withdrawal from that can be. I once had a bad patch that had little to no medicine in it and I went in to withdrawal; about 28 hours of absolute sheer-hell. I couldn't figure out what was wrong with me, knew I had changed my pain patch the day before and then began to think, wonder if there could be something wrong with my patch, put on a new one and within a few hours symptoms began to subside. The patch was sent to a lab to be tested and it was found to contain almost nothing in it. Most all my other meds I don't take right and I want so badly to take them correctly.

I am too afraid to discuss this with my pain management doctor, too afraid he will refuse to treat me and stopping all my pain meds and I cannot face the hell of the withdrawals. I know why I don't take them right but I can't seem to stop myself. I have a lot of emotional pain and I mostly just try to stay numb as much of the time as I can. A brother and sister who have totally cut me off, a mother that barely tolerates me, a wonderful husband who keeps hoping someday I will get it together. I have issues; severe child abuse both sexual and physical, premature births, (no children) second marriage resulted in the death of my husband from organ failure and present marriage that I have issues with.

I have been having some physical symptoms that sent me to my family doctor for a workup. I had pneumonia about 3 months ago and I more or less feel like I have never gotten over that. I only stayed in the hospital for about 24 hours, I was having EXTREME back pain from the lousy mattress on the bed and because I cannot stay in bed for more than 7-8 hours at a time. While in the hospital I was getting all my regular meds and in addition to that, I was getting Morphine through my IV every 6 hours for severe back pain. I begged my family doctor to let me out of the hospital, I couldn't take the back pain any longer.

Present symptoms, total exhaustion, hurting all over, feeling really lousy all the time, at time my legs hurt so bad I explain it as feeling like I am walking around on bloody stumps, profuse sweating, just burning up all the time and running a sub-normal body temp ranging 96.5 to maybe getting up to 97.8, NEVER running a normal 98.6 body temp. Had a lot of blood work done but everything came back clear. Have been having a lot of gastro symptoms so family doctor put me on a series of antibiotics to cover any infection I might have and a round of Flagyl for the gastro symptoms.

I do not want to live this way, I want to do this right. There is no disputing my back problems, my MRI films look pretty bad with the osteoarthritis and the collapsed discs. Along with all that I also have some severe facet problems going on in my back and hip joints. About 6 years ago I blew out a disc in my neck at the C5-6 level which resulted in having the disc removed; bone graft done with hardware put in place. I have a lot of neck and left shoulder pain but left shoulder pain explained as a partially torn rotator cuff because I am trying to avoid surgery. From all the pain meds I have been on, pain receptors are very very low and I found this out after having knee surgery about 18 months ago.

But, even with all the legitimate problems I have going on, I know I am not taking my meds right. I take them whether I am hurting or not, at times take extra, I just want to be numb and not feel anything but in my heart I know I am trying desperately to numb an emotional pain that no meds in any amount is going to take care of.

I am very worried about the present physical symptoms I have going on but too afraid to tell anyone I am not taking my meds right. Every month I tell myself I will take them right but I don't.

Can anyone give me any ideas on this?? Could the present symptoms I am having be caused by not taking my meds correctly?? My family doctor can't seem to find any physical reason for these symptoms and of course I have not told her about misusing my meds because the first thing she would do is contact my pain mgt. specialist. She is in constant contact with pain doctor, before prescribing cough syrup with Codeine in it, she first contacted him for permission. I had told her I have a contract with pain doctor and family doctor is trying hard to not do anything that might violate that by giving me a controlled substance prior to getting his permission.

My meds are due to be refilled today, I know I will use the Fentanyl correctly, don't want to ever go through the withdrawals of that but all the others, I can't seem to stop myself no matter how much I want to do it all correctly. I need help please.

Thanks in advance and thanks for allowing me to join your board.
You are only on two narcotics the rest of your meds are not addictive and will do nothing other than make you sick if you take more than prescribed. The two narcotics are your pain patches and the Oxycodone 325mg and you are suppose to take two of those a day? ...My husband is on a lot more pain meds than you and I am the one that manages his meds just for the reasons you are experiencing. Do you think you might turn the oxycodone over to your husband and let him give you just two a day and not let you even have the bottle of pills. I can tell you the sweating is from all the narcotics it gets really bad if you try to do anything physical doesn't it...it is not a fun side effect of having to be on narcotics long term....and this feeling you have of just dragging around is probably from the Oxycodone's. You are on a tremendously high dose and wonder how it came to be such a high dose?...Perhaps you actually need a higher pain patch dosage and lower the 325mg of Oxy's to a much lower dose...I think you would feel better all around if you could lower that and raise the fentanyl patch. Then you wouldn't go through any withdrawal since you are replacing the pain management to the patch. my husband had eventually progressed to a higher pain patch to 200mcg every 48hr but only needed like 10 to 20 mg Oxycodone for breakthrough pain. But he too was and still is very tired of the overall of just not feeling right and he asked to have the spinal cord stimulator implant to take over the control of most of the pain. It was a god send I can tell you. But the rest of the medicines you are also meant to help control the pain but they of course are not pain meds and all of those might also be causing you not to feel good. My husband tried most of those but couldn't take them because of so many side effects...especially the Lyrica. Think about when you started to feel really bad inside and you might discover that with the Lyrica, Soma, and Neurontin all in such high doses that those alone can make anyone sick. And it doesn't sound like they are helping... However, they also might be helping hard to say only you would know how you feel. Going off of any or all of those will not cause any withdrawal symptoms. As far as pain meds the two you are on are actually standard for treating this kind of pain...but I am puzzled by the high dose of Oxy. You must be severely constipated! I am sorry you have to suffer so much and I know it is difficult for you to live a normal life...that just isn't going to happen so try not to beat yourself up over all this and the one drug that you should be on is an antidepressant and the one generally used is the newer ones like Cymbalta. You obviously are depressed and need some help there. Next time you go see the pain specialist ask about perhaps increasing the fentanyl and lowering the Oxycodone to a take as need basis. And let him know you are depressed and need something for that. You could also use a good support group are there any in your area?...ask your pain specialist. Just be good to yourself and try your best and that is all anyone can ask. Good luck.





All times are GMT -7. The time now is 05:31 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!